Oklahoma, 2007

Hail in Oklahoma, May 1, 2007

May 1, 2007 · NWS AMA · 1 event in 1 county or zone

An isolated severe thunderstorm developed and produced hail in the eastern Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

An isolated severe thunderstorm developed and produced hail in the eastern Oklahoma Panhandle during the late afternoon hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 1, 3:22 PM CST, 11 minutes earlier.

Area forecast discussion, May 1, 3:22 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
422 PM CDT TUE MAY 1 2007

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH AFTERNOON HEATING
ACROSS THE EASTERN CWA. THESE ARE MOVING SOUTH AND WRAPPING AROUND
THE UPPER LOW WHICH HAS MADE ITS WAY EAST TO NORTH CENTRAL OKLAHOMA.
NEXT SYSTEM IS ALREADY PRODUCING THUNDERSTORMS OVER THE MOUNTAINS OF
NEW MEXICO. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SHORT
WAVE TROUGH WILL BEGIN AFFECTING THE SOUTHWESTERN PORTIONS OF THE CWA
TOMORROW MORNING AND SPREAD ACROSS THE REST OF THE PANHANDLES DURING
THE DAY ON WEDNESDAY. WE ARE NOT EXPECTING WIDESPREAD SEVERE THUNDERSTORMS
TOMORROW AS WIND PROFILES DO NOT APPEAR FAVORABLE FOR ORGANIZED
CONVECTION. MOST OF THE PRECIPITATION WILL END EARLY ON THURSDAY WITH
SOME POSSIBLE WRAP AROUND MOISTURE ESPECIALLY IN THE SOUTHEAST
THURSDAY MORNING.

THURSDAY AFTERNOON AND EVENING WILL BE IN BETWEEN SYSTEMS WITH
TEMPERATURES WARMING INTO THE 80S FOR MOST AREAS ON FRIDAY. AT THIS
TIME DO NOT EXPECT THUNDERSTORMS ON FRIDAY WITH THE SLOWER
PROGRESSION OF THE UPPER LEVEL TROUGH TO THE WEST. BUT THIS WILL NEED
TO BE MONITORED AS MOISTURE MAY LINGER IN THE EASTERN AREAS DESPITE
SOUTHWEST SURFACE WINDS.

UPPER LEVEL TROUGH OVER THE WESTERN US TRANSITIONS TO A CUT OFF SYSTEM
OVER ARIZONA THIS WEEKEND. THUNDERSTORMS WILL BE POSSIBLE SATURDAY
THROUGH MONDAY AS LOW LEVEL MOISTURE REMAINS IN PLACE AND
DISTURBANCES MOVE ACROSS IN THE SOUTHWESTERLY UPPER LEVEL FLOW.
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND IF STORMS ARE ABLE
TO BREAK THE CAP. WILL CONTINUE TO MONITOR THIS POTENTIAL. APPEARS THE
WESTERN TROUGH WILL LIFT NORTHEAST ACROSS THE AREA ON TUESDAY MORNING
AND HAVE DECREASED PRECIP CHANCES AFTER TUESDAY.

KIMBLE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                56  69  53  78  55 /  20  70  50  10   5
BEAVER OK                  56  68  54  75  55 /  50  70  70  20  10
BOISE CITY OK              52  67  50  78  51 /  20  70  50  10   0
BORGER TX                  57  72  55  77  58 /  30  70  60  10   5
BOYS RANCH TX              58  70  55  81  53 /  20  70  50   5   5
CANYON TX                  55  72  53  78  53 /  20  70  50   5   5
CLARENDON TX               57  73  57  78  58 /  30  70  60  20  10
DALHART TX                 53  69  51  78  49 /  20  70  50   5   0
GUYMON OK                  53  69  52  77  54 /  40  70  60  20   5
HEREFORD TX                55  70  54  81  51 /  30  70  40   5   5
LIPSCOMB TX                59  69  57  76  59 /  50  70  70  20  10
PAMPA TX                   56  70  54  76  59 /  30  70  60  20   5
SHAMROCK TX                58  74  57  77  59 /  40  70  70  20  10
WELLINGTON TX              60  76  59  79  59 /  30  70  70  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, May 1, 2:39 PM CST, 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT TUE MAY 1 2007

OKZ001>003-TXZ001>020-021100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
339 PM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH TONIGHT. AT THIS TIME...THE SEVERE WEATHER
THREAT IS LOW. HOWEVER...SOME STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL. IN ADDITION...FOG MAY REDUCE VISIBILITIES TO LESS THAN
ONE MILE AT TIMES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES WEDNESDAY THROUGH THURSDAY AFTERNOON AND AGAIN SATURDAY
THROUGH MONDAY NIGHT WITH THE GREATEST CHANCE ON WEDNESDAY AND
WEDNESDAY NIGHT. AT THIS TIME...IT APPEARS A FEW STORMS MAY REACH
SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, May 1, 2:25 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
325 PM CDT TUE MAY 1 2007

OKZ002-TXZ003-012100-
HANSFORD TX-TEXAS OK-
325 PM CDT TUE MAY 1 2007

...STRONG THUNDERSTORM IN CENTRAL TEXAS AND NORTHERN HANSFORD
COUNTIES...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OPTIMA MOVING SOUTH AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG

The radar

The Dodge City radar (KDDC), 144 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Beaver

When
May 1, 3:33 PM CST
Where
Beaver County, 7 mi SSE of Elmwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.526, -100.472

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33259.